MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The date of event is unknown.The device mfg date is unknown.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported her adc blood glucose meter was "giving false readings" and that "because of the readings, (she) been at the hospital last year".Readings of 342 mg/dl and 261 mg/dl were reportedly obtained on the adc meter but it is unknown when these readings were obtained related to the reported hospital visit.No further information was provided by the customer as she declined to continue troubleshooting.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The useful life of precision xceed (xtra) meter is 5 years.As the manufacturing date of this product is before 2010, it has been in distribution beyond its useful life as of the case awareness date of (b)(6) 2018.Since the product exceeded its useful life, it is determined to have met specification when the product was released and through its lifespan.Therefore, no further investigation activities are required for the precision xceed meter.A dhr (device history review) for the precision strips was reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed and all units performed within specification.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.This also serves as a correction report.(initial reporter's) information and (pma510k#) were incorrectly documented in the initial mdr 30 day report.Both sections have been updated.(expiration date) has also been updated per case details.
 
Event or Problem Description

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7419646
Report Number2954323-2018-02757
Device Sequence Number1446482
Product Code NBW
UDI-Device Identifier00093815996941
UDI-Public(01)00093815996941(17)20181231(10)4500169248
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2018
Device Model Number98814-65
Device Catalogue Number99694
Device Lot Number4500169248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;